Mississippi, 2022

Tornadoes and Damaging Winds in Mississippi, May 25, 2022

May 25, 2022 · NWS JAN · 24 events in 14 counties and zones

A strong storm system moved through the Lower Mississippi Valley on May 25th. An associated line of severe thunderstorms moved across portions of Mississippi producing damaging winds and two tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$107,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A strong storm system moved through the Lower Mississippi Valley on May 25th. An associated line of severe thunderstorms moved across portions of Mississippi producing damaging winds and two tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 25, 6:14 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, May 25, 6:14 AM CST, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
714 AM CDT Wed May 25 2022

...SEVERAL ROUNDS OF HEAVY RAIN TO AFFECT THE AREA THROUGH THURSDAY
MORNING...

.UPDATE...

Updated for 12Z aviation discussion.

&&

.AVIATION...

12Z TAF discussion:

Several rounds of showers and thunderstorms are expected to move
across the forecast area through the TAF period. Periods of
reduced visibility and impacts from TSRA are expected, as well as
periods of MVFR or lower ceilings. /NF/

&&

.DISCUSSION...

Today and Tonight:

A low pressure system continues to rotate over the High Plains
early this morning, with several shortwaves rippling out ahead of
it in the upper-level flow. Generally warm and humid conditions
persist across our forecast area downstream of this low pressure
system, and each impulse will trigger another round of showers and
storms to move through the area. Looking at MRMS estimated
rainfall amounts, a fairly broad average of 0.5 to 1.0 inches of
rain has fallen across our forecast area in the last 24 hours,
with pockets of 2+ inches scattered about. Generally higher
amounts over the last few days have been focused closer to the
Gulf Coast, where model guidance suggest the best chances for
additional higher amounts to be focused today into Thursday
morning. Therefore, have updated our Hazardous Weather Outlook
text and graphics to included an Elevated threat for flash
flooding from Catahoula and Concordia Parishes in LA east through
Jones County in MS. A Flood Watch has also been issued for those
areas for possible flash flooding through about Noon on Thursday.
With these lines of storms expected to move through with modest
instability and wind shear in place, a Marginal Risk for severe
storms will continue through tonight as well. Damaging wind gusts
and small hail are the expected hazards with any strong to severe
storms. By late tonight into early tomorrow morning, a cold front
associated with a more pronounced shortwave pivoting across the
Gulf Coast region will bring steadily drying air and an end to
heavy rain chances for northeast LA and southeast AR by
sunrise. /NF/

Thursday through next Tuesday:

The period of wet weather will come to an end across the forecast
area through mid-afternoon Thursday. Showers and isolated storms
will exit east of the forecast area during this time. During the
evening hours Thursday, the cold front itself will make its way
east into and through the CWA, with high pressure building into
the region in its wake.

Slightly cooler drier air will filter into the region Thursday night
into Friday.  Fortunately, a return to quieter weather will exist
Friday into early next week, thus giving the area a chance to dry
out. Unfortunately, the slightly cooler drier conditions will come
to an end late in the Memorial Day weekend into next week.  During
this time, humidity levels will again creep up, with highs climbing
back into the 90s. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       84  65  80  59 /  92 100  14   3
Meridian      84  66  82  59 /  94 100  54   4
Vicksburg     84  64  82  60 /  95  85   5   2
Hattiesburg   84  67  82  60 /  92 100  54   3
Natchez       83  64  82  60 /  96  88   5   1
Greenville    80  64  77  59 /  93  71   8   3
Greenwood     83  65  78  59 /  95  96  13   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Thursday afternoon for MSZ060>066-072>074.

LA...Flood Watch through Thursday afternoon for LAZ024-026.

AR...None.

&&

06/19
Hazardous weather outlook, May 25, 7:53 AM CST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
853 AM CDT Wed May 25 2022

ARZ074-075-LAZ007-008-015-MSZ018-261400-
Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-
853 AM CDT Wed May 25 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Isolated strong to severe thunderstorms will be possible today
into tonight. Some thunderstorms could produce damaging wind
gusts and small hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible through Thursday morning,
particularly in low lying and urban areas. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The threat for possible flash flooding will continue into mid
morning Thursday, with chances for heavy rain expected to end
from west to east through the morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ009-016-023-025-MSZ019-025>058-261400-
East Carroll-Madison LA-Franklin LA-Tensas-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-
853 AM CDT Wed May 25 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Severe thunderstorms will be possible today into tonight. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado can't be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible through Thursday morning,
particularly in low lying and urban areas. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The threat for possible flash flooding will continue into mid
morning Thursday, with chances for heavy rain expected to end
from west to east through the morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ024-026-MSZ059>066-072>074-261400-
Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
853 AM CDT Wed May 25 2022

This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

Severe thunderstorms will be possible today into tonight. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado can't be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible through Thursday morning,
particularly in low lying and urban areas. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The threat for possible flash flooding will continue into mid
morning Thursday, with chances for heavy rain expected to end
from west to east through the morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

14

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, May 25, 7:41 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
841 AM CDT Wed May 25 2022

MSZ056-251415-
Smith MS-
841 AM CDT Wed May 25 2022

...A strong thunderstorm will impact portions of northern Smith
County through 915 AM CDT...

At 841 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burns, or 17 miles northeast of Magee, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Burns around 850 AM CDT.

Other locations impacted by this storm include Polkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3192 8965 3201 8965 3205 8966 3205 8970
      3208 8973 3222 8973 3222 8932 3221 8932
TIME...MOT...LOC 1341Z 222DEG 22KT 3210 8960

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, May 25, 7:50 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
850 AM CDT Wed May 25 2022

ARZ074-LAZ007-008-015-251415-
Ashley AR-Richland LA-Morehouse LA-West Carroll LA-
850 AM CDT Wed May 25 2022

...Strong thunderstorms will impact portions of southeastern Ashley
County, eastern Morehouse, northeastern Richland and West Carroll
Parishes through 915 AM CDT...

At 850 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galion to near Holly Ridge. Movement was
northeast at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Jones and Galion around 855 AM CDT.
  Wilmot around 905 AM CDT.
  Parkdale and Darnell around 910 AM CDT.
  Portland and Goodwill around 915 AM CDT.

Other locations impacted by these storms include Forest, Bonita, Mer
Rouge, Pioneer, Oak Ridge and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3326 9161 3334 9146 3302 9146 3269 9138
      3268 9140 3261 9140 3258 9145 3257 9144
      3240 9160 3239 9167 3234 9172 3291 9189
TIME...MOT...LOC 1350Z 206DEG 46KT 3291 9177 3245 9166

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, May 25, 8:09 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
909 AM CDT Wed May 25 2022

LAZ023>025-251445-
Tensas LA-Catahoula LA-Franklin LA-
909 AM CDT Wed May 25 2022

...Strong thunderstorms will impact portions of western Tensas,
northeastern Catahoula and southeastern Franklin Parishes through 945
AM CDT...

At 909 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Newlight to Clayton.
Movement was northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Newlight around 920 AM CDT.
  Cooter Point around 925 AM CDT.
  Helena around 930 AM CDT.

Other locations impacted by these storms include Gilbert and Sicily
Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3218 9167 3221 9155 3220 9132 3222 9130
      3186 9132 3184 9135 3175 9138 3175 9154
      3172 9155 3176 9160 3173 9163 3173 9166
      3184 9170
TIME...MOT...LOC 1409Z 221DEG 34KT 3205 9153 3174 9153

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Adams

When
May 25, 8:30 AM CST
Where
Adams County, 2.31 mi SSE of Natchez
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.539, -91.384

A tree was blown down across Melrose Montebello Parkway.

Thunderstorm Wind, Claiborne

When
May 25, 8:57 AM CST
Where
Claiborne County, 0.77 mi NNE of Gordon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.911, -90.977

Trees were blown down on Gordon Station Road.

Thunderstorm Wind, Claiborne

When
May 25, 9:17 AM CST
Where
Claiborne County, 3 mi SSW of Rocky Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.060, -90.840

Trees were blown down on Old Port Gibson Road.

Thunderstorm Wind, Copiah

When
May 25, 9:49 AM CST
Where
Copiah County, 3.02 mi WSW of Beauregard
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.710, -90.450

A tree was blown down across the southbound lanes of I-55 between mile markers 48 and 51.

Thunderstorm Wind, Copiah

When
May 25, 9:55 AM CST
Where
Copiah County, 0.41 mi S of Hazlehurst
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.864, -90.400

A tree was blown down across Lake Street.

Thunderstorm Wind, Copiah

When
May 25, 10:09 AM CST
Where
Copiah County, 3.13 mi NE of Crystal Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.010, -90.330

Several trees were blown down across Didlake Road.

Thunderstorm Wind, Hinds

When
May 25, 10:25 AM CST
Where
Hinds County, 2.1 mi SW of Van Winkle
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
32.278, -90.295

A tree was blown down near the WAPT16-TV station.

Thunderstorm Wind, Hinds

When
May 25, 10:31 AM CST
Where
Hinds County, 1.5 mi NNW of Nogan
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.270, -90.230

Multiple trees were blown down in south Jackson, including one that fell on power lines on Santa Clair Street.

Thunderstorm Wind, Rankin

When
May 25, 10:53 AM CST
Where
Rankin County, 1.72 mi W of Rankin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
32.277, -89.949

A tree was blown down at the US Highway 80 ramp to Interstate 20 eastbound. Several tree limbs were also blown down in this area.

Thunderstorm Wind, Leake

When
May 25, 11:40 AM CST
Where
Leake County, 0.6 mi ESE of Bertice
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.628, -89.660

A tree was blown down along Utah Road.

Tornado, Leake

When
May 25, 11:53 AM CST to 11:57 AM CST
Where
Leake County, 1.9 mi W of Carthage to 1.06 mi SSW of Carthage Leak Co Arp
Rating
EF0
Path length
2.51 mi
Path width
150 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
32.728, -89.563

A brief tornado touched down north of Old Canton Road near Chipley Road west of Carthage. The tornado peeled back some tin on the roof of a residence before moving northeast into Carthage. The tornado produced mainly tree and vegetation damage including uprooting some trees intermittently as it moved across Massey Cove, through|Willams, Mann and Cook streets. The tornado produced roof (mostly shingle and gutter) damage as it moved through this populated area where it reached maximum intensity with winds to 85 mph before emerging into densely wooded territory north of Cotten Blvd. The tornado moved across Highway 35 before dissipating prior to the Carthage-Leake County Airport. The maximum estimated winds were 85mph.

Thunderstorm Wind, Attala

When
May 25, 11:57 AM CST
Where
Attala County, 2.7 mi WSW of Ethel
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.100, -89.510

A tree was blown down across the Natchez Trace Parkway at mile marker 166.

Thunderstorm Wind, Newton

When
May 25, 12:00 PM CST
Where
Newton County, 0.9 mi NE of Decatur
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.440, -89.110

A sub-severe wind gust blew a tree down on North 8th Avenue in Decatur.

Thunderstorm Wind, Neshoba

When
May 25, 12:14 PM CST
Where
Neshoba County, 2.13 mi ESE of Fairgrounds
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.706, -89.187

Trees were blown down across Highway 485 near Good Hope Baptist Church.

Tornado, Neshoba

When
May 25, 12:16 PM CST to 12:20 PM CST
Where
Neshoba County, 2.56 mi S of Alice to 1.5 mi SE of Alice
Rating
EF0
Path length
2.34 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
32.883, -89.288

A brief tornado with maximum estimated winds of 80 mph moved across portions of rural northwest Neshoba county near the Alice community. The tornado initially touched down near the County Road 167 and 177 intersection uprooting a few pines and downing limbs. The tornado moved northeast paralleling County Road 167 and reaching its maximum intensity of 80 mph as it continued to produce intermittent tree damage. The tornado crossed County Road 171 south of the County Road 167 intersection and dissipated south of Highway 19.

Thunderstorm Wind, Winston

When
May 25, 12:34 PM CST
Where
Winston County, 4.44 mi NW of Noxapater
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.040, -89.110

A roof was partially blown off of a home along Sims Road.

Thunderstorm Wind, Winston

When
May 25, 12:39 PM CST
Where
Winston County, 8.01 mi SE of Noxapater
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.920, -88.950

Several trees were blown down in the Nanih Waiya community, including one that fell onto power lines.

Thunderstorm Wind, Jones

When
May 25, 12:40 PM CST
Where
Jones County, 2.38 mi NNW of (Pib)pine Belt Rgnl
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.500, -89.350

A tree was blown down across Monroe Road.

Thunderstorm Wind, Winston

When
May 25, 12:49 PM CST
Where
Winston County, 3.11 mi NW of Fearns Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
33.050, -88.890

Several trees and power lines were blown down in the Ellison Ridge area.

Thunderstorm Wind, Jones

When
May 25, 12:51 PM CST
Where
Jones County, 1.9 mi WNW of Tawanta
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.560, -89.280

A tree was blown down across Laird Road at the intersection with Pittman Road.

Thunderstorm Wind, Jones

When
May 25, 12:58 PM CST
Where
Jones County, 1.04 mi NNW of Soso
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.765, -89.274

A tree was blown down across Babe Knight Road.

Thunderstorm Wind, Jasper

When
May 25, 1:01 PM CST
Where
Jasper County, 2.94 mi W of Moss
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.820, -89.250

Multiple tree limbs were blown down near Stringer off Highway 533 at County Road 8.

Thunderstorm Wind, Oktibbeha

When
May 25, 1:05 PM CST
Where
Oktibbeha County, 2.88 mi W of Adaton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.480, -88.980

Several trees were blown down in western Oktibbeha County.

Thunderstorm Wind, Clay

When
May 25, 1:27 PM CST
Where
Clay County, 0.9 mi SW of West Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
33.590, -88.660

Power lines were blown down in the Union area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2022Every state in 2022This day in weather historyThe tornado archive for Mississippi, 2022Warnings in Mississippi, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1029071, 1029073, 1029075, 1029084, 1029085, 1029087, 1029129, 1029130, 1029132, 1029134, 1029066, 1029135, 1029136, 1029137, 1029067, 1029138, 1029140, 1029139, 1029141, 1029142, 1029143, 1029145, 1029144, 1033671.